Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

On medication for depression and anxiety. Having memory problems. What medicine should I take?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 442 Questions
I into depression/anxiety after a crisis, about 2 months ago. I started Venlafaxine (75mg/day; I've been on it for 6 weeks). It works well, but I've become phenomenally forgetful (memory problems). I asked the doctor to switch to Sertraline (it worked great once in the past). He gave me Sertraline, but I don't think I should just switch one day from Venlafaxine and start Sertraline the next day. But how do I diminish Venlafaxine and start Sertraline, without having too much time in-between?
Posted Mon, 27 Aug 2012 in Depression
Answered by Dr. Sourav Ganguly 1 hour later

Thanks for your query.
Venlafaxine need 2-4 weeks to stop from a dose of 75 mg.
Please follow the below mention cross tapering regime.

You reduce the dosage of venlaxine by 37.5mg a day and start sertraline 12.5 mg a day. You continue this two drug regime for 2 weeks and after two weeks if you feel better, stop venlaxaxine and continue sertraline 12.5 mg doses. If you feel worse, increase sertraline to 25 mg and continue venlaxanine 37.5 mg for another two weeks. Then you stop venlafaxine (4 weeks from start of dose tapering) and according to your requirements based on your psychiatrist's opinion, increase sertraline gradually 12.5 mg every two weeks.
This needs to be confirmed with your treating doctor/psychiatrist.
Hope I have answered your query. If you have any further questions I will be happy to help.

Wish you a speedy recovery.

Best Wishes,
Dr Sourav Ganguly
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor